stopping Thyrozol (Thiamazole)

After being diagnosed as hyper I have taken Thyrozol (Thiamazole) for 7 months which have stopped the symptoms but replaced them with extreme tiredness,( fall into deep sleep sat in a chair with the tv on even in the morning after a night's sleep), watery eyes, put on more weight, no get up and go, spotty face and head.

I cut down the dose to a minimum and have now stopped.

I have been clean for 3 weeks today but do not feel great and am about to organise visit to gp here in France. My last blood test at end of June showed the following:

T3L 2.66

T4L 8.3

TSH 4.140

The symptoms I'm now feeling are I feel a little anxiety and heartbeat feels funny sometimes, but all the others have gone, could this be the withdrawal causing this or is the thyroid playing up again????

fdc

16 Replies

oldestnewest
  • The blood test results you've given show you as being hypothyroid rather than hyperthyroid. I would have said you were on too much medication for hyperthyroidism and had gone too far in the opposite direction which made you hypo.

    If you are starting to feel some anxiety and odd heartbeat symptoms then perhaps your hyper problems are returning after you being off meds for 3 weeks. But without blood tests it is impossible for me to say.

    What were your blood test results before being medicated?

  • hi thanks for reply

    1st blood test

    TSH 0.136

    2ND TEST

    T3L 2.8

    T4L 10.6

    TSH 0.202

    START TAKING THYROZOL (THIAMAZOLE)

    3RD TEST

    T3L 2.8

    T4L 8.70

    TSH 0.699

    4TH TEST

    T3L 3.2

    T4L 9.9

    TSH 0.935

    5TH TEST AFTER 6 MONTHS

    T3L 2.88

    T4L 8.4

    TSH 5.916

  • Wow! My jaw just dropped in disbelief. You had low T4 and low T3 and your doctor diagnosed you as having an over-active thyroid?

    We really need the reference ranges to be sure, but I think it is clear anyway.

    If you have low T4 and low T3 then you have an under-active thyroid, not an over-active thyroid! You should never have been on the anti-thyroid drug in the first place!

    You doctor is completely incompetent!

    I think, before I say anything else, that I want others to confirm what I'm saying (or not, as the case may be).

    greygoose Clutter radd

    Can you comment?

  • HB,

    TSH prior to taking Thyrozole was low but I'd need to see FT4 and FT3 ranges to see whether frenchdc was hyperthyroid or not.

  • I assumed the "L" in T4L and T3L meant low. But, you're right, I shouldn't jump to conclusions. I'll wait for the reference ranges.

  • HB,

    I think the L = Libre (Free).

  • :O

    I'm glad I asked for more opinions now. :)

  • Yes, Clutter, it means free (libre).

    Even so, they do look low. Would really need to see the ranges, though. But a TSH of 0.2 is not suppressed, and l totally agree with HB, you should never have been diagnosed with hyper.

  • Ranges from O/P's first post are

    First test: TSH of 0.136 (range 0.35 to 4.94)

    Second test: TSH 0.202

    t3l 2.8 (range 1.7 to 3.71)

    t4l 10.6 (range 7.0 to 14.8)

    TGAb 1.0 (range less than 5.0)

    TPOAb less than 0.5 ( range less than 6.0).

    T4 & T3 are not high ! ! ....

    Totally agree that the O/P is not HYPERthyroid.

  • Also albumin was low at 32 (range 35 to 50). This is a hormone carrier so might incite hypothyroid symptoms.

    frenchdc

    Did you address your B12 deficiency ?

  • frenchdc

    On your latest results you could be diagnosed with possible early onset HYPOthyroidism as show a higher TSH but thyroid hormones remain within range but (previous) TPOAb & TGAb are negative for Hashimotos ....

    The raised TSH could be an exaggerated response to stopping the meds but even in subclinical HYPERthyroidism, this would usually go very low and thyroid hormones would increase.

    With a fluctuating TSH I would ask for TRAb to be tested.

    Anxiety and odd heart beat symptoms are common when thyroid hormones become unbalanced.

    Maybe you have a pituitary issue ? This is the gland that secretes the TSH response to (supposedly) low thyroid hormone.

  • Thanks to all,

    I have had thyroid blood test this morning so will soon get results.

    Saw 2 doctors yesterday who are somewhat mystified with what is going on, so are going to start again.

    I was definitely Hyper before but could not cope with several side effects from Thyrozol but original symptoms did vanish.

    Doctor also gave me a scrip for passiflora (homeopathic is big in France) as I refused betablockers. I am going to try and stay clean until situation is resolved.

    Are there any foods that help?

    regards

    fdc

  • results are in

    t3 2.92 ( june 24 2.66) range 1.71 to 3.71

    t4 9.4 (june 24 8.3) range 7.0 to 14.8

    tsh 2.244 (june 24 4.140) range 0.350 to 4.940

    all in range but I feel weird. tsh has almost halved. No thyrozol now for 24 days. Any opinions?

    fdc

  • frenchdc,

    These results are good. The whole previous situation is a mystery to me.

    Feeling weird is common with thyroid issues. Many on our forum including myself have experienced "weirdness".

    Our hormones influence our mind & emotions as well as physical symptoms.

    Hopefully now your thyroid hormones are levelled out you may start to feel better. I would assume just as symptoms may lag behind good biochemistry whilst medicating, the same must be true when you are not.

    Have you checked out your diet & any interacting other meds ? ?.. There are certain foods such as those containing iodine that may increase thyroid activity to the point of hyperthyroidism.

    Other than that I can't offer any further info.

  • Thanks radd,

    I have an appointment next wednesday with doctor so will see how I feel then.

    I did have a lot of antibiotics and scans last year and think that the injected product may have interfered with my thyroid.

    anyway thank you

  • Hello,

    Can you please tell me where from did you bought Thyrozol? I am trying to find it desperately I've just took my last tab

You may also like...